Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 400, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2002, 12:06 PM CDT for Forrest County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2002, 12:06 PM CDT (17:06 UTC)
- Expired
- Jul 30, 2002, 12:50 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2258 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS54 KJAN 301706
SVRJAN
MSC035-301750-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1205 PM CDT TUE JUL 30 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1250 PM CDT
* AT 1205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FORREST COUNTY...OR ABOUT 7 MILES
SOUTHEAST OF HATTIESBURG...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BR NEAR HATTIESBURG AT 1210 PM
BE NEAR PETAL AT 1220 PM
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3112 8924 3119 8934 3127 8934 3143 8914
3117 8915What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:30 AM CDT, 8 hours 36 minutes earlier.
Area forecast discussion, Jul 30, 3:30 AM CDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT TUE JUL 30 2002 MAIN FORECAST CONCERNS WILL CENTER AROUND SHOWER/TSTM COVERAGE NEXT FEW DAYS IN AN ACTIVE SUMMER WEATHER REGIME. A WEAK MID LEVEL TROUGH AXIS FROM TX TO OH CONTINUES TO SETTLE SOUTHWARD TOWARDS THE LOWER MISSISSIPPI VALLEY REGION TODAY. MEANHWHILE...THE PATTERN REMAINS PERTURBED OVER THE NORTHERN GULF OF MEXICO AS AN UPPER LOW DEVELOPS NORTHWARD TOWARD FLA PANHANDLE REGION. A MORE SUBTLE MID LEVEL TROF AXIS SEEMS TO BE ANCHORED FROM SRN LA COAST ACROSS SE MS...PERHAPS IN ASSOC WITH ENTRANCE REGION OF UPPER JET ON BACK SIDE OF ERN GULF LOW. IT IS IN THIS REGION WHERE DEEPEST MOISTURE (>2 INCH PRECIP WATER) RESIDES. EXPECT STRONG SURFACE BASED INSTABILITY TO DEVELOP ONCE AGAIN TODAY AS 500 MB TEMPS FROM -6 TO -7 DEG C COMBINE WITH RICH BOUNDARY LAYER MOISTURE AND LATE JULY SUNSHINE TO PRODUCE CAPES 3500 J/KG. CONTINUED ONSHORE FLOW IN VERY MOIST AIRMASS WILL HELP FOCUS CONVECTION. LATEST OBSERVATIONAL DATA SUPPORTS THE AVN SOLUTION IN KEEPING THE BEST CONVECTIVE PRECIP COVERAGE OVER SE HALF OF AREA...WHILE SUPPORT FROM SRN PLAINS/OZARKS MID LEVEL TROF AXIS REMAINS NW OF NWRN ZONES. WILL KEEP IN LINE WITH MAV MOS GUIDANCE IN PLACING HIGHEST POPS FAR SOUTHEAST AND LOWEST CHANCES NWRN ZONE. FOR WEDNESDAY INTO THURSDAY...MID LEVEL TROF AXIS APPROACHING FROM NW SHOULD FINALLY AFFECT THE FORECAST AREA...BRINGING AN INCREASE IN PRECIP CHANCES OVER NWRN ZONES AND SHIFTING BEST CONVECTIVE PRECIP COVERAGE TO NRN HALF OF THE FORECAST AREA. IN THE EXTENDED... WILL MAKE SOME MINOR CHANGES BASED ON LATEST AVN AND UKMET GUIDANCE. BOTH MODELS HAVE TRENDED FARTHER SOUTH WITH SUBTROPICAL RIDGE AXIS...MAKING THE RIDGE A DOMINANT FORCE OVER THE FORECAST AREA DURING THE WEEKEND. WILL GO WITH ISOLATED TSTM WORDING FOR ENTIRE AREA BOTH SATURDAY AND SUNDAY AND INCREASE TEMPS SLIGHTLY. AVN INDICATES THAT THE ERN US TROF WILL REDEVELOP AND BRING INCREASING CONVECTIVE PRECIP CHANCES TO THE AREA EARLY NEXT WEEK. UKMET DIFFERS CONSIDERABLY FROM AVN BEYOND 120 HRS IN MAINTAINING A STRONG RIDGE AXIS OVER AREA. CONFIDENCE IN EITHER SOLUTION IS LOW ATTM. PRELIM NUMBERS... JAN 91/72/90/72/91 53535 MEI 90/71/89/71/90 64635 .JAN... AR...NONE. LA...NONE. MS...NONE. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones, Smith | 44 min |
| Jul 30, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Jul 30, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.